Journal of Applied Mathematics

Journal of Applied Mathematics / 2001 / Article

Open Access

Volume 1 |Article ID 980379 | https://doi.org/10.1155/S1110757X01000043

Sergey Pekarsky, Jerrold E. Marsden, "Abstract mechanical connection and abelian reconstruction for almost Kähler manifolds", Journal of Applied Mathematics, vol. 1, Article ID 980379, 28 pages, 2001. https://doi.org/10.1155/S1110757X01000043

Abstract mechanical connection and abelian reconstruction for almost Kähler manifolds

Received12 Sep 2000
Revised20 Feb 2001

Abstract

When the phase space P of a Hamiltonian G-system (P,ω,G,J,H) has an almost Kähler structure a preferred connection, called abstract mechanical connection, can be defined by declaring horizontal spaces at each point to be metric orthogonal to the tangent to the group orbit. Explicit formulas for the corresponding connection one-form 𝒜 are derived in terms of the momentum map, symplectic and complex structures. Such connection can play the role of the reconstruction connection (due to the work of A. Blaom), thus significantly simplifying computations of the corresponding dynamic and geometric phases for an Abelian group G. These ideas are illustrated using the example of the resonant three-wave interaction. Explicit formulas for the connection one-form and the phases are given together with some new results on the symmetry reduction of the Poisson structure.

Copyright © 2001 Hindawi Publishing Corporation. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


More related articles

 PDF Download Citation Citation
 Order printed copiesOrder
Views150
Downloads537
Citations